Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 166, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 20, 2019, 8:20 AM CDT for 5 counties in Illinois. It was in force for 70 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2019, 8:20 AM CDT (13:20 UTC)
- Expired
- Aug 20, 2019, 9:30 AM CDT
- In force
- 70 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Knox County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 8:45 AM CDT | TSTM WND DMG | Galesburg, IL | NUMEROUS TREES BLOWN DOWN ACROSS GALESBURG TAKING POWER LINES DOWN |
| Aug 20, 8:50 AM CDT | TSTM WND DMG | 3 Wnw Dahinda, IL | FLATTENED CORN AND SORGHUM FIELDS. RELAYED VIA WMBD-TV |
| Aug 20, 8:55 AM CDT | TSTM WND DMG | Ellisville, IL | YOUNG CEDAR TREE BLOWN DOWN. TIME ESTIMATED. |
| Aug 20, 9:00 AM CDT | TSTM WND DMG | Rushville, IL | TREE LIMBS WERE BLOWN DOWN ALONG US-24 FROM RUSHVILLE TO RAY |
| Aug 20, 9:10 AM CDT | TSTM WND DMG | Canton, IL | LARGE LIMBS DOWN NEAR 11TH AND ASH STREETS. |
| Aug 20, 9:25 AM CDT | TSTM WND DMG | East Peoria, IL | TREE FELL ON A HOUSE IN SUNNYLAND. |
| Aug 20, 9:25 AM CDT | TSTM WND DMG | Peoria, IL | TREE BLOWN DOWN ON A HOUSE IN PEORIA WEST BLUFF NEAR BRADLEY UNIVERSITY. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 6:18 AM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 596 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WUUS53 KILX 201320
SVRILX
ILC057-095-143-169-175-201430-
/O.NEW.KILX.SV.W.0166.190820T1320Z-190820T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
820 AM CDT Tue Aug 20 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Fulton County in west central Illinois...
Stark County in north central Illinois...
Knox County in west central Illinois...
Schuyler County in west central Illinois...
Peoria County in central Illinois...
* Until 930 AM CDT.
* At 819 AM CDT, severe thunderstorms were located along a line
extending from Andalusia to Kirkwood to near Warsaw, moving east at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Pekin, Galesburg, Canton, Rushville, Lewistown, East
Peoria, Bartonville, Chillicothe, Creve Coeur, West Peoria,
Abingdon, Knoxville, Farmington, Elmwood, Bellevue, Princeville,
Rome, Wyoming and Dunlap.
This includes the following highways...
Interstate 474 between mile markers 0 and 8.
Interstate 74 between mile markers 35 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4098 8964 4094 8945 4079 8957 4071 8955
4066 8962 4057 8965 4052 8986 3998 9052
3998 9060 4003 9061 4005 9068 4011 9071
4011 9091 4029 9091 4029 9045 4115 9044
4115 8987 4123 8986 4123 8964
TIME...MOT...LOC 1319Z 291DEG 48KT 4142 9071 4087 9074 4030 9143
HAIL...1.00IN
WIND...60MPH
$$
Barnes1 follow-up statement
430
WWUS53 KILX 201346
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
846 AM CDT Tue Aug 20 2019
ILC057-095-143-169-175-201430-
/O.CON.KILX.SV.W.0166.000000T0000Z-190820T1430Z/
Fulton-Stark-Knox-Schuyler-Peoria-
846 AM CDT Tue Aug 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR FULTON...STARK...KNOX...SCHUYLER AND PEORIA COUNTIES...
At 846 AM CDT, severe thunderstorms were located along a line
extending from Andover to near Abingdon to near Bowen, moving east at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Peoria, Pekin, Galesburg, Canton, Rushville, Lewistown, East Peoria,
Bartonville, Chillicothe, Creve Coeur, West Peoria, Abingdon,
Knoxville, Farmington, Elmwood, Bellevue, Princeville, Rome, Wyoming
and Dunlap.
This includes the following highways...
Interstate 474 between mile markers 0 and 8.
Interstate 74 between mile markers 35 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4098 8964 4094 8945 4079 8957 4071 8955
4066 8962 4057 8965 4052 8986 3998 9052
3998 9060 4003 9061 4005 9068 4011 9071
4011 9091 4029 9091 4029 9045 4115 9044
4115 8987 4123 8986 4123 8964
TIME...MOT...LOC 1346Z 291DEG 48KT 4130 9031 4075 9034 4019 9103
HAIL...1.00IN
WIND...60MPH
$$
BarnesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 6:18 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 20, 6:18 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 618 AM CDT Tue Aug 20 2019 .SYNOPSIS... Issued at 300 AM CDT Tue Aug 20 2019 Strong to severe thunderstorms will quickly move across central and southeast Illinois this morning and early afternoon, bringing the potential for damaging winds. As a cold front comes through the area on Wednesday, expect another round of showers and thunderstorms, although the severe weather threat will be much lower. This front will be slow to exit the area, so the rain will linger into Thursday in many areas. && .SHORT TERM...(Today and tonight) ISSUED AT 300 AM CDT Tue Aug 20 2019 Main focus for this forecast will be with the severe weather potential for later this morning. 2 am radar and satellite imagery showing rapid development of thunderstorms over the northwest quarter of Iowa, the start of an MCS which has been suggested for the last few model cycles. This seemed to be handled best by the 00Z runs of the HRRR and NMM-B models. Using their timing, the squall line is expected to move into the Galesburg area toward 8-9 am, reaching I-55 around 10-11 am, and southeast Illinois shortly after midday. Latest SPC Day1 outlook maintained the enhanced risk over most of the CWA except east of I-57, with the greatest threat of significant wind damage from about Havana northwest. A general weakening trend is expected as the storms get further through the middle of the state, as the cold pool pushes further ahead of the line. Question after the storms will be how much the air mass recovers this afternoon. Think it will probably be mid to late afternoon before any significant clearing takes place. Forecast highs in the mid 80s may be a bit optimistic, and will need to watch this closely for the late morning update. Next MCS expected to slide out of the central Plains late tonight. Have added some 20-30% PoP's over the southwest CWA for very late tonight, though a later arrival in our area appears more likely. .LONG TERM...(Wednesday through Monday) ISSUED AT 300 AM CDT Tue Aug 20 2019 Strong upper trough associated with the low over western Quebec will swing southward Wednesday night and Thursday. Tail end of Wednesday's front is expected to hang up in the general vicinity Wednesday night and Thursday, with the GFS being the most progressive of the longer range models. Went with more of a slower solution with the MCS, with healthy PoP's continuing near and south of I-72 into Thursday night. However, latest models are showing more of a southward push occurring by Friday evening. With high pressure dominating the Great Lakes region this weekend, the east/northeast flow is expected to keep our region dry. Think the primary rain chances will hold off until Monday, as a cold front swings across the northern Plains where the storm track will be focused. Longer range models would suggest a delay until Monday night, though this will be monitored for consistency in the next model run. Pleasant temperatures are expected behind Wednesday's front, with highs generally in the upper 70s to around 80 and lows upper 50s/lower 60s into the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 618 AM CDT Tue Aug 20 2019 High cirrus will overspread the area ahead of a line of severe wind storms approaching from Iowa. MVFR to IFR vis and ceilings are likely during the thunderstorms. Winds will likely gust to 40 mph in a large portion of the area, with 50-60 mph winds in a few areas. Rough timing the arrival looks to be 14z at PIA, 15z at BMI & SPI, 16z at DEC, and 17z at CMI. VFR conditions will return once the precip moves out of the area. Winds will switch to southerly ahead of the storm system. Winds will veer southwest after system goes through and then become light and variable tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous weather outlook, Aug 20, 6:12 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 612 AM CDT Tue Aug 20 2019 ILZ027>031-036>038-040>057-061>063-066>068-071>073-211115- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 612 AM CDT Tue Aug 20 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... A cluster of strong to severe thunderstorms will accelerate across central and southeast Illinois this morning through mid afternoon. The primary hazard will be damaging wind gusts in excess of 60 mph. Hail to the size of quarters will be possible. While the threat is low, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Storm chances will continue Wednesday and Thursday, especially south of I-74. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning through 3 pm. Shimon
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 9:31 AM CDT | Special Weather Statement | ILX | Cass, Logan, McLean, Marshall, Mason, Menard and 3 more | 59 min |
| Aug 20, 10:06 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Piatt, Sangamon and 1 more | 54 min |
| Aug 20, 10:17 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Morgan, Sangamon | 45 min |
| Aug 20, 10:42 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Macon, Moultrie, Piatt | 18 min |
| Aug 20, 11:05 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Moultrie, Piatt, Vermilion | 55 min |
| Aug 20, 11:35 AM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.